EconPapers    
Economics at your fingertips  
 

Procedural rationality, asset heterogeneity and market selection

Guillaume Coqueret () and Bertrand Tavin
Additional contact information
Guillaume Coqueret: EM - EMLyon Business School
Bertrand Tavin: EM - EMLyon Business School

Post-Print from HAL

Abstract: We extend the agent-based model of Anufriev and Bottazzi (2010) to the case with many risky assets. We show that under the procedural equilibrium, all assets with nonzero aggregate demand must have the same price returns. Heterogeneity in price returns appears when some assets face zero demand. In this case, the returns are essentially driven by the matrix of wealth-weighted products between demands and they generate a rich variety of patterns for agents' market shares. We formalize the dynamics of deterministic skeletons in our market model and consider the associated Jacobian matrix, for which we provide a closed form expression up to a matrix inversion. We then introduce the characteristic ratio of an investment strategy, which involves the average dividend yields of the risky assets and the investors' portfolio compositions. When equilibrium returns are uniform and when the number of assets is not smaller than the number of agents, the equilibrium with a single survivor can only be stable if the survivor has the maximal characteristic ratio. Moreover, we prove that this stability criterion holds as long as the noise in the system is sufficiently small. We confirm all our findings with a thorough empirical analysis of numerical simulations, with and without noise. All in all, our results form a theoretical rationale for portfolio strategies tilted towards firms that pay high dividend yields.

Keywords: Deterministic skeleton; Stability analysis; Heterogeneous agents; Multi-asset framework; Procedural rationality; Market selection (search for similar items in EconPapers)
Date: 2019-05-01
Note: View the original document on HAL open archive server: https://hal.science/hal-02312310v1
References: View references in EconPapers View complete reference list from CitEc
Citations:

Published in Journal of Mathematical Economics, 2019, 82, 125-149 p. ⟨10.1016/j.jmateco.2019.02.001⟩

Downloads: (external link)
https://hal.science/hal-02312310v1/document (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:hal-02312310

DOI: 10.1016/j.jmateco.2019.02.001

Access Statistics for this paper

More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().

 
Page updated 2025-03-19
Handle: RePEc:hal:journl:hal-02312310